Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 199, NWS Dodge City, KS

July 26, 20254 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 26, 2025, 6:22 PM CDT for 4 counties in Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2025, 6:22 PM CDT (23:22 UTC)
Expired
Jul 26, 2025, 7:15 PM CDT
In force
53 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Grant County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 140 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1267 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

589 
WUUS53 KDDC 262322
SVRDDC
KSC067-129-187-189-270015-
/O.NEW.KDDC.SV.W.0199.250726T2322Z-250727T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
622 PM CDT Sat Jul 26 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Morton County in southwestern Kansas...
  Southwestern Grant County in southwestern Kansas...
  Southeastern Stanton County in southwestern Kansas...
  Northwestern Stevens County in southwestern Kansas...

* Until 715 PM CDT.

* At 622 PM CDT, severe thunderstorms were located along a line
  extending from 10 miles south of Big Bow to near Rolla, moving east
  at 20 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Feterita around 635 PM CDT.

Other locations in the path of these severe thunderstorms include
Hugoton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3748 10125 3710 10138 3714 10174 3742 10165
TIME...MOT...LOC 2322Z 250DEG 17KT 3741 10154 3715 10162 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

UMSCHEID
3 follow-up statements
977 
WWUS53 KDDC 262343
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
643 PM CDT Sat Jul 26 2025

KSC187-262352-
/O.CAN.KDDC.SV.W.0199.000000T0000Z-250727T0015Z/
Stanton KS-
643 PM CDT Sat Jul 26 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STANTON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 3714 10174 3739 10156 3739 10153 3741 10152
      3748 10125 3710 10138
TIME...MOT...LOC 2342Z 257DEG 18KT 3740 10150 3730 10147 3712 10165 

$$

KSC067-129-189-270015-
/O.CON.KDDC.SV.W.0199.000000T0000Z-250727T0015Z/
Morton KS-Grant KS-Stevens KS-
643 PM CDT Sat Jul 26 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL MORTON...SOUTHWESTERN GRANT AND NORTHWESTERN STEVENS
COUNTIES...

At 642 PM CDT, severe thunderstorms were located along a line
extending from 11 miles south of Big Bow to 10 miles north of
Feterita to near Rolla, moving east at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Feterita and Hugoton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3714 10174 3739 10156 3739 10153 3741 10152
      3748 10125 3710 10138
TIME...MOT...LOC 2342Z 257DEG 18KT 3740 10150 3730 10147 3712 10165 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

UMSCHEID
090 
WWUS53 KDDC 270004
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
704 PM CDT Sat Jul 26 2025

KSC067-270013-
/O.CAN.KDDC.SV.W.0199.000000T0000Z-250727T0015Z/
Grant KS-
704 PM CDT Sat Jul 26 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRANT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 3714 10170 3725 10159 3729 10132 3710 10138
TIME...MOT...LOC 0003Z 274DEG 10KT 3729 10144 3710 10159 

$$

KSC129-189-270015-
/O.CON.KDDC.SV.W.0199.000000T0000Z-250727T0015Z/
Morton KS-Stevens KS-
704 PM CDT Sat Jul 26 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL MORTON AND WEST CENTRAL STEVENS COUNTIES...

At 703 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Hugoton to near Rolla, moving
east at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Hugoton and Feterita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3714 10170 3725 10159 3729 10132 3710 10138
TIME...MOT...LOC 0003Z 274DEG 10KT 3729 10144 3710 10159 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

UMSCHEID
398 
WWUS53 KDDC 270011
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
711 PM CDT Sat Jul 26 2025

KSC129-189-270021-
/O.EXP.KDDC.SV.W.0199.000000T0000Z-250727T0015Z/
Morton KS-Stevens KS-
711 PM CDT Sat Jul 26 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORTON AND WEST
CENTRAL STEVENS COUNTIES WILL EXPIRE AT 715 PM CDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with these thunderstorms.

&&

LAT...LON 3714 10170 3725 10159 3729 10132 3710 10138
TIME...MOT...LOC 0011Z 270DEG 17KT 3730 10140 3711 10155 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:00 PM CDT, 22 minutes earlier. Its key messages:

  • A Heat Advisory is in effect for Sunday from noon to 8 pm CDT
  • Continued hot temperatures Monday and Tuesday may warrant additional heat advisories
  • Beyond Wednesday, a cooldown is expected with a return for thunderstorm potential
Area forecast discussion, Jul 26, 6:00 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
600 PM CDT Sat Jul 26 2025

.KEY MESSAGES...

- A Heat Advisory is in effect for Sunday from noon to 8 pm CDT

- Continued hot temperatures Monday and Tuesday may warrant
  additional heat advisories

- Beyond Wednesday, a cooldown is expected with a return for
  thunderstorm potential

&&

.DISCUSSION...
Issued at 246 PM CDT Sat Jul 26 2025

Current RAP mesoanalysis has a massive upper-level high pressure
system residing over the southeastern CONUS. Additionally, there is
a meandering low pressure system along the west coast. With the
forecast area lodged between the two systems, there is primarily
zonal flow aloft with a southwesterly stream of air at the mid-
levels. Without a dominant surface system, lighter (10-15 mph)
southerly winds and most clear skies are expected to persist. Today
will be hot, but not as hot as the days ahead. The eastern counties
will begin to approach Heat Advisory criteria with Barber county
expecting to get the closest and flirt with the 105 degree heat
index mark. Later on today, CAMs have convection continuing to fire
along a stalled surface boundary in southeastern Colorado. How much
of this development will impact SW Kansas is still up in the air; it
is forecast that the storms will linger near the CO/KS border before
quickly dying out around sunset. The NAMNST forecast sounding
reinforces the thinking that little dynamical ingredients will be
present to support the development of strong storms other than
modest surface to 3km lapse rates. Combined with virtually no upper-
level support, any storms that reach Kansas are not expected to last
long or be robust.

Sunday is forecast to be warmer than today by a few degrees, pushing
the eastern half of the CWA well into Heat Advisory criteria. The
hottest areas could see heat indices towards 110 degrees especially
if the higher than guidance dewpoints remain in place. The biggest
question of the forecast Sunday is how far west the Heat Advisory
should stretch. Currently, it spans from highway 283 and eastward
from noon until 8 pm CDT. If highs and the humid continue to push
the upper-end of the guidance, there may need to be a future
expansion westward.

Sunday is expected to be the hottest day of the forecast period both
at the surface, and around the 850 mb level. That said, both Monday
and Tuesday pose a heat hazard and will be monitored closely for
further Heat Advisory issuances. Uncertainty on the coverage and
maximum head indices has held off issuance today. Regardless of
criteria, everyone spending significant time outdoors over these few
days should advise heat preparations and precautions to stay safe
through the heat.

Wednesday is forecast to be the last very hot day of the stretch.
Ensembles then have a shortwave pushing through cooling temperatures
around 10 degrees and bringing more potential for precipitation.
Ensembles place storm chances at around 20-40% north of highway 56
Wednesday night. The next subsequent days look very homogeneous from
a forecast perspective; highs in the 80s with rounds of uncertain
precipitation potential, especially in the northwestern counties of
the CWA.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 600 PM CDT Sat Jul 26 2025

VFR flying conditions this TAF cycle for all terminals. Current
southerly winds aoa 12 kts will continue through the overnight
period into tomorrow morning. Around 16Z, southerly winds will
modestly strengthen to 13-15 kts with gusts of 23-25 kts through
the end of the period.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 8 PM CDT Sunday for KSZ030-031-045-
046-064>066-078>081-087>090.

&&

DISCUSSION...KBJ
AVIATION...Springer
Hazardous weather outlook, Jul 26, 3:15 AM CDT, 15 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
315 AM CDT Sat Jul 26 2025

KSZ030-031-043>046-061>066-074>081-084>090-270815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
315 AM CDT Sat Jul 26 2025 /215 AM MDT Sat Jul 26 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Heat index values of 100 to near 104 possible this afternoon east
of highway 183.

Isolated thunderstorms will be possible near the Colorado border
between 5 pm and sunset. Main hazards will be isolated gusty
winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Afternoon heat index values as high as 102 to 104 possible east of
highway 183 from Sunday through Tuesday.

The chance for thunderstorms will increase across southwest Kansas
the last half of next week. At this time it is too early to tell
if any of these storms will be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 26, 5:16 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
516 PM CDT Sat Jul 26 2025

KSZ084-262315-
Morton KS-
516 PM CDT Sat Jul 26 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN MORTON COUNTY THROUGH 615
PM CDT...

At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Stonington to 14 miles north of
Keyes. Movement was east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elkhart and Richfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3739 10204 3739 10169 3699 10186 3699 10204
TIME...MOT...LOC 2215Z 260DEG 12KT 3731 10200 3701 10217

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

UMSCHEID
Special weather statement, Jul 26, 6:08 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Dodge City KS
608 PM CDT Sat Jul 26 2025

KSZ074-075-084-085-270000-
Stanton KS-Stevens KS-Grant KS-Morton KS-
608 PM CDT Sat Jul 26 2025

...STRONG THUNDERSTORMS WILL IMPACT MORTON...SOUTHWESTERN GRANT...
SOUTHEASTERN STANTON AND NORTHWESTERN STEVENS COUNTIES THROUGH 700 PM
CDT...

At 608 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Big Bow to near Elkhart.
Movement was northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Richfield around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3754 10131 3701 10159 3702 10197 3712 10200
      3751 10166
TIME...MOT...LOC 2308Z 244DEG 17KT 3743 10163 3708 10191

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SPRINGER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:47 PM CDTHeat AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Ford and 9 more31 hr
Jul 26, 5:16 PM CDTSpecial Weather StatementDDCMorton59 min
Jul 26, 6:08 PM CDTSpecial Weather StatementDDCMorton52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.